Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Facial WastingFacial Wasting
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


belly fat(leptin)
Jul 30, 2009

yes, i was wondering if this leptin I was reading about would help me,I have really bad and fat looking belly fat, and has been a problem for sometime now,i would love to try something that would reduce the belly fat and i mean alot, I requested about a month or so ago, a question and no one would get back to me as far as this problem or if herbal supplements would work or what would be best,i am currently on-truvada, Norvir, lexiva,also a number of other meds, my doctor doesn't really answer my questions, i'm thinking about switching doctors, not really happy with him lately,and by the way I have been HIV POSITIVE for 24 years, I'd appreciate any feedback or suggestions you could give me,Thanks William.

Response from Dr. Pierone

Hello, and thanks for posting.

A recent study suggested that Leptin might be useful for treatment of lipohypertrophy. This medication is at a very early stage in testing for this indication in HIV patients, so we need to see how the follow-up studies play out.

I am not aware of any data showing beneficial effects of herbal supplements on body fat.

You are on a protease inhibitor-based regimen (Norvir & Lexiva) and this class of drugs is most closely linked to boosting belly fat. Depending on your treatment history and presence of drug resistance, it might be possible to switch you off the protease inhibitors. You would need to discuss this possibility with your doctor. However, since your doctor does not answer your questions, it sounds like to need to fire him and move on to a different doctor.

Good luck!



Previous
I have a big belly
Next
What a poor situation I am in! please advise.

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement